MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RGNST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RGNST; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205135
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a rotator cuff repair, while using the correct alignment and hole preparation with the healicoil tap's, three (3) healicoil knotless regenesorb suture anchors failed to engage in the prepared anchor hole.With 2 of the anchors, the tip of the anchor containing the suture was seated in the bottom of the hole and tighten, then a slight tap of the anchor until the 1st thread of the healicoil was engaged in bone was performed, however the healicoil failed to engage in bone.The 3rd anchor split while being advanced into the bone.Upon trying to screw the anchor into bone, the introducer retracted/disconnected from the tip with the sutures which was in the bottom of the prepared hole.2 of the 3 distal tips and sutures were retrieved from the patient with cocker forceps, 1 was not, the surgeon was not concerned about this remaining in the patient due to it being regenesorb.The anchor tip remains seated in the bottom of the prepared hole in bone.The 1st hole was prepared with 4.75mm tap, then every anchor after was prepared using the 5.5mm tap.There are no plans to remove the remaining tip as was seated well with no indication of loosening.2 of the backup devices were inserted into the original prepared holes, and a new hole was prepared for the 3rd device slightly lateral to the hole with the remaining distal tip.The procedure was resumed, after a 20-minute delay, using an equivalent s+n back-up.Additional anesthesia was not required as consequence of the surgical prolongation.No further complications were reported.This report covers 1 healicoil knotless rgnst device from lot 2208236 that remained inside the patient.

Brand Name
HEALICOIL KNOTLESS RGNST
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25616709
Report Number1219602-2026-01931
Device Sequence Number10437982
Product Code MBI
UDI-Device Identifier00885556767146
UDI-Public885556767146
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205135
Device Lot Number2208236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown